MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 518 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB5-125-5.0-40
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k163169.The zib5-125-5.0-40 device of lot c1152849 was not returned for evaluation.With the information provided, a document based investigation was carried out.From customer testimony, it is known that the complaint device did not make patient contact, and the red safety tab was in place.The customer was also asked for more information about the event, but this was not provided.There is no evidence to suggest that this incident did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include device handling, which could cause or contribute to the premature deployment of the stent.However, the device has not been made available for evaluation, additional information was not provided and the conditions of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause cannot be determined, and no further comment can be made.All zib5 (zilver 518 biliary stent) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.According to customer testimony, this incident occurred prior to patient contact, and the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
It was reported whilst attempting to put catheter over the wire tip of catheter, stent came off exposing the stent.Did not attempt to use after.

Brand Name
ZILVER 518 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6328718
Report Number3001845648-2017-00047
Device Sequence Number475425
Product Code FGE
UDI-Device Identifier10827002313528
UDI-Public(01)10827002313528(17)180929(10)C1152849
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB5-125-5.0-40
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1